Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 145, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 5, 2006, 5:06 PM EDT for Monroe County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2006, 5:06 PM EDT (21:06 UTC)
- Expired
- Sep 5, 2006, 5:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Monroe County, MI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:55 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 5, 3:55 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 355 PM EDT TUE SEP 5 2006 .SHORT TERM...TONIGHT AND WEDNESDAY 12Z RAOBS/WATER VAPOR LOOP SHOW AN UPPER TROUGH OVER LOWER MICHIGAN...WITH THE MAIN CIRCULATION ACROSS NORTHERN INDIANA. SURFACE ANALYSIS SHOWS A WEAK TROUGH OVER LOWER MICHIGAN...WITH A MORE ORGANIZED FRONT OVER NORTHERN ONTARIO/QUEBEC. REGIONAL RADARS SHOW WIDELY SEPARATED CONVECTION DEVELOPING ACROSS LOWER MICHIGAN...WITH THE MORE FOCUSED ACTIVITY ACROSS SOUTHWEST LOWER INTO INDIANA. MAIN ISSUE FOR TONIGHT WILL BE THUNDERSTORM COVERAGE AND INTENSITY THIS EVENING. THE ATMOSPHERE HAD DESTABILIZED QUITE WELL ACROSS LOWER MICHIGAN...WITH MIXED-LAYER CAPES OVER 1000J/KG UNDER THE MID-LEVEL COLD POOL. WITH THE LOW-LEVEL CONVERGENCE AND SYNOPTIC LIFT UNDER THE UPPER TROUGH AXIS...SHOULD SEE CONVECTION CONTINUE TO DEVELOP. WITH NO STRONG FOCUS ASIDE FROM THE BROAD LOW-LEVEL CONVERGENCE WITHIN THE TROUGH...WE SHOULD CONTINUE TO SEE CONVECTION DEVELOP ACROSS THE CWA THROUGH SUNSET. SEVERE WEATHER THREAT STILL LOOKS MARGINAL ACROSS MUCH OF SOUTHEAST MICHIGAN...ALTHOUGH WITH THE FAR SOUTHWESTERN CWA CLOSEST TO THE BETTER INSTABILITY AXIS. WITH THE DECENT INSTABILITY AND SOMEWHAT LOW FREEZING LEVELS...WILL BEEF UP THE HWO WORDING A BIT BUT STILL KEEP IT NON-SEVERE...MENTIONING HAIL UP TO HALF AN INCH. MAIN UPPER TROUGH SHIFTS EAST ON WEDNESDAY...BUT LEAVES A BROAD CYCLONIC UPPER FLOW ACROSS THE REGION. THE FRONT OVER NORTHERN ONTARIO/QUEBEC WILL WEAKEN AS IT DROPS ACROSS THE GREAT LAKES TONIGHT INTO WEDNESDAY. MAY SEE ENOUGH CONVERGENCE ALONG IT TO WARRANT LOW CHANCE POPS. WITH MODEST DIURNAL DESTABILIZATION AGAIN...WILL HOLD ONTO THE ISOLATED THUNDERSTORM ACROSS THE SOUTHERN CWA DURING THE AFTERNOON. && .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY WEAK SURFACE HIGH PRESSURE WILL MOVE QUICKLY INTO SE MICHIGAN WEDNESDAY NIGHT AND TO OUR SOUTH BY THURSDAY AFTERNOON. SW RETURN FLOW HAS A LITTLE MORE MOISTURE IN THE LOW LEVELS IN THE 12Z MODELS COMPARED TO THE LAST FEW RUNS, BUT NOT ENOUGH TO ADD A CHANCE OF RAIN TO THE FORECAST BEFORE FRIDAY. THE SW FLOW WILL HELP START A WARMING TREND THURSDAY AFTERNOON WITH HIGH TEMPS NEAR 80 FOLLOWED BY MILD CONDITIONS THURSDAY NIGHT. CONTINUED SW WINDS AND PATCHY HIGH CLOUDS WILL KEEP READINGS IN THE UPPER 50S TO LOWER 60S FOR LOWS BY SUNRISE FRIDAY MORNING. HIGHS IN THE LOWER 80S THEN LOOK GOOD FRIDAY AFTERNOON BEFORE THE FRONT MOVES THROUGH FRIDAY NIGHT AND SATURDAY MORNING. PLAN TO BRING THE FRONT THROUGH SE MICHIGAN AROUND 12Z SATURDAY BASED ON THE 12Z RUN OF THE NAM, WHICH IS ON A SIMILAR PACE AS THE 00Z ECMWF. THE MODELS SHARE THE OPINION OF DIGGING THE NEXT UPPER WAVE FASTER AND DEEPER INTO THE GREAT LAKES THAN THE GFS. WV IMAGERY SUPPORTS AT LEAST A DEEPER SOLUTION WITH FAST FLOW COMING OUT OF THE ARCTIC AND INTO NORTHERN CANADA TODAY. CONSIDERING THAT A DEEPER SOLUTION MAY ALSO HAVE TO BE A LITTLE SLOWER, WE WILL ADJUST THE NAM/ECMWF SOLUTION SLIGHTLY SLOWER TO AROUND 12Z SATURDAY. THIS REALLY JUST IMPACTS THE WINDS, BUT FROM A WEATHER PERSPECTIVE OUR GOING FORECAST LOOKS GOOD WITH A CHANCE OF SHOWERS/STORMS FRIDAY NIGHT AND A CHANCE OF SHOWERS ON SATURDAY UNTIL THE FRONT EXITS TO THE SOUTH SATURDAY NIGHT. EXPECT COOLER HIGH PRESSURE TO THEN TAKE CONTROL ON SUNDAY WITH DRY CONDITIONS AND HIGHS BACK DOWN INTO THE LOWER 70S. FOR NOW, WE WILL HOLD OFF ON INCORPORATING ANY OF THE 12Z GFS INTO THE FORECAST AS DISCUSSED BELOW. FOR MONDAY AND TUESDAY OF NEXT WEEK, THE FORECAST WILL REFLECT A MORE PROGRESSIVE UPPER AIR PATTERN THAN SUGGESTED BY THE ECMWF AND GFS. THE 00Z DTX WRF-HEMISPHERIC HAS A SOLUTION THAT IS IN THAT SPIRIT OR A 00Z ECMWF SOLUTION THAT IS ADJUSTED SO THAT THE UPPER TROUGH AXIS IS EAST OF MICHIGAN BY MONDAY AND NOT AS DEEP AS THE 00Z GFS. THIS WILL PUT SE MICHIGAN UNDER THE INFLUENCE OF WEAK NW FLOW ALOFT AND SURFACE HIGH PRESSURE ON MONDAY AND TUESDAY WITH THE NEXT LOW PRESSURE SYSTEM MOVING INTO THE CENTRAL PLAINS. EXPECT DRY CONDITIONS AND NORMAL TEMPERATURES DURING THIS TIME BUT CONFIDENCE IS LOW AS THERE IS A LOT OF SPREAD AMONG THE OPERATIONAL MODEL RUNS, THE NCEP ENSEMBLE, AND CONSIDERING THAT FLORENCE WILL BE MOVING TOWARD THE ATLANTIC COAST. THE 12Z GFS THEN THROWS A COMPLETELY DIFFERENT SCENARIO INTO THE MIX. IT SEEMS TO MANUFACTURE AN UPPER WAVE OUT OF THE PERSISTENT CONVECTION OVER THE FOUR CORNERS REGION IN TIME FOR THE WAVE TO BE ABSORBED INTO THE UPPER FLOW AND INTO THE FRONTAL SYSTEM OVER THE GREAT LAKES ON SUNDAY. THE RESULTING LOW PRESSURE SYSTEM IS SHOWN TO TRACK ALONG THE FRONT AND BRING A WASHOUT TO THE DAY ON SUNDAY AND DELAY THE FRONTAL PASSAGE UNTIL SUNDAY NIGHT, AT LEAST 24 HOURS LATER THAN ADVERTISED OVER THE LAST FEW DAYS. EVEN IF THE ORIGINS OF THE FOUR CORNERS WAVE WERE NOT SUSPECT, THIS SOLUTION WOULD REQUIRE MORE SUPPORT IN LATER RUNS OF THE GFS AND OTHER MODELS BEFORE INCORPORATING IT INTO THE FORECAST. IF THIS SOLUTION WERE TO VERIFY, THEN WE WOULD ARRIVE AT A DRY FORECAST FOR MONDAY AND TUESDAY BUT BY A MUCH DIFFERENT ROUTE THAN THE OTHER GUIDANCE CURRENTLY INDICATES. && .PREV DISCUSSION...ISSUED 139 PM EDT TUE SEP 5 2006 AVIATION... CONVECTION BEGINNING TO DEVELOP ACROSS SOUTHWEST LOWER...ALONG THE LEADING EDGE OF THE MID-LEVEL THERMAL TROUGH. AIRMASS ACROSS LOWER MICHIGAN IS DESTABILIZING AS EXPECTED...WITH TEMPERATURES GENERALLY IN THE MID 70S/DEWPOINTS IN THE MID-UPPER 50S LEADING TO ML-CAPES OVER 500J/KG. BY THE TIME THE UPPER TROUGH/COLD POOL REACHES SOUTHEAST MICHIGAN THIS EVENING...DIURNAL INSTABILITY WILL BE ON THE WANE. THEREFORE SHRA/TSRA CHANCES ARE NOT GREAT ENOUGH TO INCLUDE IN THE TAFS. MID CLOUDS SHOULD LINGER ACROSS DTW/DET THROUGH MUCH OF THE NIGHT...AND KEEP FOG IN THE MVFR CATEGORY. CLOUDS SHOULD SCATTER OUT OVERNIGHT AT FNT/MBS. CARRIED IFR FOG AT FNT GIVEN THE CLEARING SKIES AND HIGHER LOW-LEVEL MOISTURE. WHILE MBS WILL SCATTER OUT AS WELL...THEY WILL ALSO SEE MORE DRYING WITH AN INCREASING NORTHWESTERLY FLOW BEHIND THE UPPER TROUGH...AND WILL ONLY CARRY MVFR VISIBILITIES. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...BRAVENDER LONG TERM....BT AVIATION...BRAVENDER YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 5, 4:27 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 427 PM EDT TUE SEP 5 2006 MIZ063-068>070-075-076-082-083-062030- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 427 PM EDT TUE SEP 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN ALONG AND SOUTH OF A LINE FROM HOWELL TO PORT HURON. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING...BUT SEVERE WEATHER IS NOT EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL TO ONE HALF INCH AND WIND GUSTS NEAR 40 MPH...AS THEY MOVE SOUTHEAST AROUND 15 MPH. THE CHANCE OF THUNDERSTORMS WILL END DURING THE EVENING AS DAYTIME HEATING DIMINISHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON. DAYTIME HEATING WILL AGAIN COMBINE WITH A LOW PRESSURE SYSTEM DRIFTING JUST SOUTH OF THE OHIO BORDER AND WITH A COLD FRONT MOVING IN FROM NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED BUT SOME SMALL HAIL WILL BE POSSIBLE. A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA ON FRIDAY AND FRIDAY NIGHT AS ANOTHER COLD FRONT MOVES SOUTH ACROSS LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED TONIGHT. MIZ047>049-053>055-060>062-062030- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 427 PM EDT TUE SEP 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN NORTH OF A LINE FROM HOWELL TO PORT HURON...INCLUDING FLINT...THE TRI CITIES...AND THUMB. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING...BUT SEVERE WEATHER IS NOT EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL TO ONE HALF INCH AND WIND GUSTS NEAR 40 MPH...AS THEY MOVE SOUTHEAST AROUND 15 MPH. THE CHANCE OF THUNDERSTORMS WILL END DURING THE EVENING AS DAYTIME HEATING DIMINISHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA ON FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES SOUTH ACROSS LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-062030- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 427 PM EDT TUE SEP 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING NEAR THE SHORELINES...BUT SEVERE WEATHER IS NOT EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL TO ONE HALF INCH AND WIND GUSTS NEAR 30 KNOTS...AS THEY MOVE SOUTHEAST AROUND 15 MPH. THE CHANCE OF THUNDERSTORMS WILL END DURING THE EVENING AS DAYTIME HEATING DIMINISHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON IN LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. DAYTIME HEATING WILL AGAIN COMBINE WITH A LOW PRESSURE SYSTEM DRIFTING JUST SOUTH OF THE OHIO BORDER AND WITH A COLD FRONT MOVING IN FROM NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED BUT SOME SMALL HAIL WILL BE POSSIBLE. A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA ON FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES SOUTH ACROSS LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:02 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 43 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.